Get your Health question answered in 3 easy steps

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes persistent fever with wheezing and cough?

Answered by
Dr.
Dr. Praveen G

Infectious Diseases Specialist

Practicing since :2002

Answered : 2448 Questions

default
Posted on Mon, 11 Aug 2014 in Lung and Chest disorders
Question: Hello Doctor,

This is XXXX/Male/33 years. Problem started 5 weeks back with low grade fever(mostly evening times). I took Paracetamol for a week but with no signs of improvement I showed a physician and I was given Zifi. Problem it not disappear and then I showed another physician who prescribed - Azithromycin and Taxim. Blood tests, urine and chest X-ray were done and everything was clear. Again problem did not subside. I then went and showed an ENT who said I had parotitis and that was causing fever. He prescribed mcin. The fever went away after 3 days but after that i got a new problem of Wheezing and cough. I showed the same ENT. He prescribed Azithromycin and Montaris LC. for 3 days. I was alright for 3 days but again the problem of Cough and Wheezing started. I am currently on Cavalam and Montaris LC and Luptitus cough syrup. The problem is the only way to prevent wheezing seems to be Montaris LC. I have no history of Ashthma or allergy to anything. Please suggest
doctor
Answered by Dr. Praveen G 43 minutes later
Brief Answer:
Test for Absolute eosinophil count

Detailed Answer:
Hello,
Welcome to Healthcare Magic,

After reviewing your history, symptoms and treatment details, I suspect you may be having some allergic reaction to unknown allergen.

I would suggest you to test for Absolute eosinophil count (AEC) which helps to know whether there is any allergic reaction.

If there is elevated kevels of AEC, you may be allergic to allergens like dust, pollen, food and mite. Which should be confirmed by Skin prick test (SPT). This will help for further treatment and prevention of symptoms.

Thank you.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Praveen G 19 minutes later
Hi doctor, i went through blood test twice and one test showed eosinophil as 4% and another one showed 1%. I guess that was what you were referring to correct?
doctor
Answered by Dr. Praveen G 7 minutes later
Brief Answer:
Yes, It is in normal range

Detailed Answer:
Hello,
Thank you for the query,

The eosinophil count is with in normal range and as all the investigations are in normal limits,I would suggest you to wait for another 1 to 2 weeks and continue to use Tab Montaris LC for another 15 days.

This drug has got less side effect and you can continue to use as it is able to control your symptoms.
Thank you.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Praveen G 7 minutes later
So should not take any antibiotics? Cough syrups?
doctor
Answered by Dr. Praveen G 5 minutes later
Brief Answer:
Stop Antibiotics

Detailed Answer:
Hello,
It is my privilege to answer your query,

Stop the antibiotics, you have taken enough number of antibiotics. Continue cough syrup and Tab Montaris LC for another 15 days.
Thank you.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Lab Tests ,  
Medical Topics

Recent questions on Paracetamol

doctor1 MD

after a knee replacement my friend is in severe pain - oxycodone/acetaminophen 10/325mlg & Carisoprodol (Soma) 350mlg is not touching the pain. She is in FL her dr. is away - can she double the oxy? She is a larger size & maybe the dosage is not enough. She will call the dr when he returns but for now????

doctor1 MD

Hi I had typhoid 4 yers back by d time I was pregnant..again after a year I got typhoid and I suffered for 6 months. Nw again I got fever so I did d test again it z typhoid stating acute phase..I have severe joint pain..I m taking cifran nd paracetamol. .any good advice

doctor1 MD

my wife gets frequent attack, about 2 per fortnightly for last 20 years. She used to take a tablet of diclowin plus during attack to get relief. But now this diclofenac sodium paracetamol tablet does not give much relief to severity of pain. How safe is this tablet taken on an average of 4 tablets per month and what are its side effects. Pl. suggest a better medicine.

doctor1 MD

Last year, i started having that pain in my tonsils, ears hurt and having a high fever that lasts up to two weeks. This happens almost every 3months up to now. I never consulted a Doctor. I'm 19 years old, female. I remembered the days when i swallowed my boyfriends semen, this is where it all started. I drink paracetamol and anti bacterial, lozenges and pineapple juice for relief. Will it be throat cancer when i get old? What is this?

doctor1 MD

Hi Doctor, My wife seems to be have mumps , her right cheek is swolen and she has pain. She wanted to take Ibuprofen , however the medicine instructions states check with your doctor if you have asthma . do you have any other pain reliever or pain...

doctor1 MD

Hi..8.5 month old baby got a fever 99 degree Fahrenheit..Baby little irritated. Duty doc only available. Gave babygesic & sinarest af ( .6 ml, 3 times a day)cani give him other foods now? Citrus fruits? Anything to be worried

doctor1 MD

I have a recurring pain in my stmach right side a few inches above my hip, What can it be??